Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dark Spots, White Bumps &Itching bottom of feet
Apr 11, 2014

Hi Dr. Henry,

I tested this past February 2014 and was given an AIDS diagnoses. CD4 was 102 and VL 103,000. I started meds (Stribild and Bactrim) approx March 28. I'm black American. I first noticed a black spot near my eye before diagnoses and before meds. But now Ive recently noticed dark spots on my legs. 1) Similar to a "bleed spot" from an ink pen. 2)And small white bumps near my genital area (but not similar to acne) they are solid with no pus in like a pimple would. 3) And the bottoms of my feet are itching really bad. This is all new to me. So every time I search something it comes across as a whole host of things. I'm concerned,can you give me an idea of what may be the cause of my symptoms?

Response from Dr. Henry

Persons with HIV/AIDS commonly experience many skin problems that often can flare up further after starting effective HIV treatment (can be a part of the spectrum of immune reconstitution syndrome or IRIS). Eczema (very dry skin), folliculitis (hair follicle irritation), and sebeorrhea (redness/flaking of skin) are all common and can flare up after starting treatment. Those conditions are annoying but generally not serious. Other HIV-related skin problems can be of more concern so a thorough clinical assessment by your HIV provider is recommended. If I am uncertain about a diagnosis I have a low threshold for referring to a dermatologist (skin specialist). KH



Previous
I have a swollen lymph node just under my left ear.
Next
Side effect risks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement